Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

August 14, 2012Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 14, 2012, 3:13 PM EDT for Broward County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2012, 3:13 PM EDT (19:13 UTC)
Expired
Aug 14, 2012, 4:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 72 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3313 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3313 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WWUS82 KMFL 141913
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT TUE AUG 14 2012

FLZ071-072-142000-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL 
313 PM EDT TUE AUG 14 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS 
OF 45 TO 55 MPH ALONG WITH THE POSSIBILITY OF FUNNEL CLOUDS...

* UNTIL 400 PM EDT

* AT 307 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARKLAND
  TO SUNRISE. THESE STORMS WERE NEARLY STATIONARY.

* THE LINE OF STORMS WILL AFFECT...
  CORAL SPRINGS...
  SUNRISE...
  THE SAWGRASS EXPRESSWAY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2615 8021 2616 8034 2633 8034 2633 8022
      2633 8020
TIME...MOT...LOC 1912Z 342DEG 0KT 2630 8026 2617 8028

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 2:06 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Aug 14, 2:06 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT TUE AUG 14 2012

.SHORT TERM...TONIGHT THROUGH FRIDAY...AN UPPER LEVEL RIDGE SHOULD
CONTINUE TO EXTEND FROM THE GULF OF MEX AND ACROSS THE PENINSULA,
WHILE THE LOW LEVEL ATLANTIC RIDGE WILL CONTINUE JUST NORTH OF THE
LOCAL AREA ACROSS CENTRAL FLORIDA. WHILE THE UPPER RIDGE WILL
CONTRIBUTE TO LIMIT WIDESPREAD PRECIP ACTIVITY BY WAY OF MODERATE
SUBSIDENCE, SOMEWHAT DEEPER EASTERLIES AROUND THE BASE OF THE
SURFACE ATLANTIC RIDGE WILL HELP TO TRANSPORT MOISTURE FROM THE
TROPICAL ATLANTIC OVER SOUTH FLORIDA. THIS MOISTURE, COMBINED WITH
LOCAL FACTORS SUCH AS SEA/LAKE BREEZES AND DIURNAL HEATING, WILL
LIKELY LEAD TO THE FORMATION OF DAILY AFTERNOON SCT SHWRS/TSTMS
ACROSS INLAND AREAS. ISOLATED TO WIDELY SCT NIGHTTIME/EARLY
MORNING ACTIVITY COULD ALSO OCCUR ALONG THE EAST COAST AND
ATLANTIC WATERS.

NEAR SEASONAL AFTERNOON TEMPS SHOULD CONTINUE TO BE EXPECTED ALONG COASTAL
AREAS DURING THIS PERIOD, BUT COULD SOAR TO THE MID 90S ACROSS
PORTIONS OF THE INTERIOR. HEAT INDICES WILL LIKELY RUN AT OR ABOVE
105 DEGREES EACH DAY.

.LONG TERM...SATURDAY THROUGH TUESDAY...ALTHOUGH THE UPPER RIDGE
MAY FINALLY MOVE OUT OF THE AREA...THE SURFACE RIDGE SHOULD REMAIN
JUST NORTH OF THE REGION WITH A MORE OR LESS WELL ESTABLISHED LOW
LEVEL EASTERLY FLOW ACROSS SOUTH FLORIDA. NO SIGNIFICANT CHANGES
IN THE CURRENT WEATHER PATTERN SHOULD BE EXPECTED WITH SCATTERED
AFTERNOON SHWR/TSTM ACTIVITY MAINLY ACROSS INTERIOR AREAS AND ISOLATED
TO LOW SCT NIGHTTIME/EARLY MORNING ACTIVITY ALONG COASTAL AREAS
AND ADJACENT WATERS. NO SIGNIFICANT CHANGES EXPECTED IN
TEMPERATURES EITHER.

&&

.MARINE...MAINLY PLEASANT BOATING CONDITIONS AS A LIGHT TO GENTLE
WIND FLOW REGIME CONTINUES AND SEAS REMAIN AOB 3 FEET.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  89  77  89 / 20 30 20 20
FORT LAUDERDALE  79  90  78  89 / 20 30 20 20
MIAMI            78  91  77  90 / 20 30 20 20
NAPLES           77  91  76  91 / 20 40 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...10/CD
Hazardous weather outlook, Aug 14, 9:47 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
947 AM EDT TUE AUG 14 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
150500-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
947 AM EDT TUE AUG 14 2012

...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY INTERIOR...
...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EAST-SOUTHEASTERLY WINDS AROUND 5-10 MPH WILL RESULT
IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS
THE INTERIOR PORTIONS OF THE SOUTH FLORIDA PENINSULA WITH ISOLATED
THUNDERSTORMS POSSIBLE ELSEWHERE. THE MAIN IMPACTS WILL BE
FREQUENT LIGHTNING, LOCALLY HEAVY DOWNPOURS, AND GUSTY WINDS.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF 40 TO 50 MPH.

TEMPERATURES: HEAT INDEX VALUES RANGING FROM 100 TO 106 DEGREES
ARE POSSIBLE ACROSS THE PENINSULA TODAY, MAINLY IN THE INTERIOR
PORTIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS CAN BE EXPECTED EACH DAY. THE STRONGEST STORMS WILL
BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND GUSTY
WINDS.

HEAT INDEX VALUES RANGING FROM 100 TO NEAR 107 DEGREES WILL OCCUR
THROUGH FRIDAY MAINLY IN THE INTERIOR PORTIONS OF THE PENINSULA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT
ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT
HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 14, 2:13 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
213 PM EDT TUE AUG 14 2012

FLZ067-068-071-072-168-172-141845-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL
213 PM EDT TUE AUG 14 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 245 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND
  MOVING SOUTH AT 5 MPH.

* THE STORM WILL AFFECT...
  VILLAGE OF GOLF...
  VILLAGES OF ORIOLE...
  BOCA RATON EQUESTRIAN CENTER...
  AND SURROUNDING COMMUNITIES.

LAT...LON 2632 8007 2627 8031 2649 8031 2664 8012
      2648 8005
TIME...MOT...LOC 1813Z 341DEG 4KT 2648 8019

10
Special weather statement, Aug 14, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EDT TUE AUG 14 2012

FLZ071-072-142000-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
313 PM EDT TUE AUG 14 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS
OF 45 TO 55 MPH ALONG WITH THE POSSIBILITY OF FUNNEL CLOUDS...

* UNTIL 400 PM EDT

* AT 307 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARKLAND
  TO SUNRISE. THESE STORMS WERE NEARLY STATIONARY.

* THE LINE OF STORMS WILL AFFECT...
  CORAL SPRINGS...
  SUNRISE...
  THE SAWGRASS EXPRESSWAY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2615 8021 2616 8034 2633 8034 2633 8022
      2633 8020
TIME...MOT...LOC 1912Z 342DEG 0KT 2630 8026 2617 8028

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:00 PM EDTSpecial Weather StatementMFLCollier45 min
Aug 14, 2:13 PM EDTSpecial Weather StatementMFLPalm Beach32 min
Aug 14, 4:04 PM EDTSpecial Weather StatementMFLHendry41 min
Aug 14, 4:43 PM EDTSpecial Weather StatementMFLGlades47 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.